Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Fever, muscle and joint pain, headache, night sweats. Done Widal test. Do I have typhoid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
I have lab widal reading of 1/160 salmonella typhi O and s. paratyphi BH 1/320 and FCB reading lymphocyte 71.4. Had high fever on 4th day of feeling sick , now gone and severe pain in muscles and joints and headache from day 1. also had cold nite sweats which stopped last night. i live in Bali and doc prescribed 5 days of levocin 500. Do u think I have typhoid and do i need to take antibiotic given that fever stopped 4 days again and only lasted 1 day? Doc at the lab thought I had typhoid and chinese doc I visited doubted I had it.
Posted Mon, 17 Sep 2012 in Infections
Answered by Dr. Mihail Iepure 56 minutes later
Welcome to Healthcare Magic ,
Salmonella typhi and Salmonella paratyphi cause typhoid fever, but Widal test no longer recommended ( neither sensitive nor specific). Clinically , temperature rise in steps over 2-3 days an dremaining elevated for more 10 -14 days and graduate fall in end of the 3 week, associated with abdominal pain, tenderness, discomfort, headache, muscle pain, constipation or diarrhea. For confirmation the standard criteria is culture ( bone marrow aspirate, blood, stool ), IDL Tubex test; Typhidot test. Treatment usulay with ciprofloxacin or levofloxacin or ceftriaxone inj. Check out your signs and symptoms and review with your Doctor details if you really have typhoid fever or no.
I wish you good luck and speedy recovery,
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.
Best Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor